CSN Login
Members Online: 18

Sweats

Greend's picture
Greend
Posts: 679
Joined: Feb 2010

I have a question for those of you who have been through the treatments. I completed mine 12 years ago but I am now finding things here on this board that I could not explain before. I see where many of you are cold - bingo, I see where your jaw won't open wide - bingo again and the list goes on and on. I am now having severe night sweats, not every night but quite often. I have had my thyroid and hormones tested and they are normal. I never thought about it possibly being from the treatment. Maybe it isn't related but worth the question.

ratface's picture
ratface
Posts: 1232
Joined: Aug 2009

hey Greend

I really don't have an answer for you but did some searching and found that it is most likely related to the thyroid if we are trying to pin it down to treatment. You however had that checked. The only other reason cited was for medication related to saliva production. Are you on any of those?

Greend's picture
Greend
Posts: 679
Joined: Feb 2010

Nope...tried them when they came out but none worked. Maybe I'm going through puberty :>)

sweetblood22's picture
sweetblood22
Posts: 3230
Joined: Jan 2010

My pressure is usually normal to low. My nose and hands are usually freezing when i am not sweating to death. My normal temperature runs between 97.6 and 97.9. The nurses still tease me sometimes when they cannot get my pressure, then they take my temp, and they are like...Well, I did see you walk in here on your own, I know you must be alive.

I am unconvinced my thyroid is okay. I want them to keep checking periodically.

sweetblood22's picture
sweetblood22
Posts: 3230
Joined: Jan 2010

My last appointments I decided to say something about my profuse sweating, especially at night since my radiation. I swear I was always freezing, not now. I wake up and I am drenched. I am also putting on deoderant 4 times a day. They keep checking my thyroid, esecially with my weight loss, and they keep saying it's fine. I have those saliva pills my RO perscibed me last time. I have been afraid to take them cause he told me that one of the side effects is sweating!

Last night I had to get up and out of my pj's and change I was so sweaty. I would like to know what the deal is too.

cwcad's picture
cwcad
Posts: 117
Joined: Nov 2009

At first they thought it was sleep apnea. sleep studies and a C-pap was ordered. IT helped but was not the answer. Kept checking the thyroid and it all seemed normal. Dr. prescribed levothyroxine and my sleeping sweating have slowly subsided over the months. I am still cold during the day and I sometimes wake up sweating but it is dissipating each month.My thyroid level has changed a little but now instead of the low end of the scale I am topping the high side instead. It certainly appears to be helping me.

Greend's picture
Greend
Posts: 679
Joined: Feb 2010

That is what you get if your tyhroid levels are low? Same as Synthroid. Glad it helped cause I'm like Sweetblood, I get up at night and change drenched pajamas at least three times a week. And the really strange part is I'm usually freezing when I go to bed. But then being cold all the time is now a part of my new "normal"

Wife says I feel like a furnace but body temp is always normal. I guess if this is the worst thing I ever encounter I'll die a very lucky man. Especially when I think about what Chef and others are going through.

Hondo's picture
Hondo
Posts: 5643
Joined: Apr 2009

I have them too but not all the time, I have to get up and change as it gets really bad some night. I also have the jaw problems and being cold all the problems.

Now for the new stuff, “Hi/Low blood pressure”, I am 5 years passed my last treatment for the second time. I am seeing a heart doctor about this blood pressure problems going up and down, he told me today it is more then likely due to having radiation twice and has damaged some little thing in the lower part of the head that regulates the bodies blood pressure.

I ask my self what’s next

MarineE5
Posts: 745
Joined: Dec 2005

Like most of you here, I get cold during the day. I am on High Blood Pressure med's and one side effect of the BP pills is cold hands and feet. If my feet are cold, I'm cold.

A couple of months ago on one of Dr.Oz's shows, there was a small segment done on night sweats. He discussed what he called the 3 main reasons for continued night sweats. 1- Infections, 2- Cancer, 3- Diabetes. He did say spicy foods, and obesity cause this also.

You can Google- Dr. Oz, night sweats. And that segment will come up, it's about 6 minutes long.

Dr. Oz spoke on another show some time ago and mentioned that if your cold during the day, you might tend to dress too warm for the night and cause the sweats that way. I do fall into that habit. I do dress warm for the night and start removing clothing in the middle of the night. I even bought some socks that are used by people that work in Freezers all day.

My Best to Everyone Here

Scambuster's picture
Scambuster
Posts: 975
Joined: Nov 2009

Hi All,

It appears the 'Being Cold' things has no consistent or complete answer. As my doctors had no answers and I am open to some more esoteric things - I saw a person who does 'Energy Balancing and Healing'.

I don't need a debate here but this lady is a 'Natural Healer' and when I saw her and laid out on her table she ran her hands above my body and told me all my energy was trapped in the top half of my body. (Funny how a Reiki Master told me exactly the same thing a few months earlier).

I had 3 sessions with her and feel much better and not so sensitive to cold as I was before. This may be too cosmic for some readers but it helped me. I know these kinds of people are around if you are interested and prepared to look. Just my experience which some of you may wish to explore.

Cheers
Scambuster.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network